Texas, 2012Tornado and Hail in Texas, June 13, 2012
June 13, 2012 · NWS FWD · 46 events in 6 counties and zones
Four supercells produced a record setting hail event and one tornado across parts of North Texas. Two of the four supercells tracked through Dallas County causing over a billion dollars in hail damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- $1.1 billion
- Crop damage
- $5,000
- Events
- 46
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Four supercells produced a record setting hail event and one tornado across parts of North Texas. Two of the four supercells tracked through Dallas County causing over a billion dollars in hail damage. The hail in Dallas County ranged in sizes up to 3 in diameter. In many areas, the hail lasted for at least 30 minutes. Tens of thousands of cars were damaged by the hail, windows were shattered, roofs were damaged, and trees were shredded of their leaves. The Lakewood area of Dallas was one of the hardest hit areas. Part of the Lakewood Theater was damaged, and thousands of divots damaged the golf course at the Lakewood Country Club. Historic homes on Swiss Avenue sustained significant roof damage with roof repairs on a few homes estimated over $100,000. A glass exhibit at the Dallas Arboretum sustained damage that was described as relatively minor. This supercell continued to track into Ellis County producing hail damage down to Midlothian. The second supercell in Dallas County tracked from Irving into Cedar Hill. Another supercell produced an EF-0 tornado, 70-95 mph downburst winds, and softball sized hail in Fannin County. The fourth supercell produced hail up to 3.25 in diameter in Collin County. Damage estimates were estimated as high as $2 billion dollars for this event, but insurance companies anticipated the final damage totals to be around $1.1 billion. One head injury was reported when the hail broke through the sunroof of a car.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 13, 4:15 PM CST, 30 minutes earlier.
Area forecast discussion, Jun 13, 4:15 PM CST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT WED JUN 13 2012
.UPDATE...
CONVECTIVE OUTFLOW BOUNDARY RESIDES ACROSS THE NORTHERN PORTION OF
THE METROPLEX THIS EVENING BEHIND COMPLEX OF RAIN/STORMS THAT HAS
MOVED INTO THE ARKLATEX. CONVERGENCE ALONG THIS BOUNDARY HAS
INTENSIFIED OVER THE LAST HOUR AND ONE THUNDERSTORM HAS DEVELOPED
JUST WEST OF PLANO. LOCALLY RUN CONVECTIVE PARAMETERS INDICATES AN
AXIS OF MODERATE INSTABILITY RIGHT UP INTO THE METROPLEX WITH
LITTLE INHIBITION. THERE APPEARS TO BE LITTLE LARGE SCALE
SUBSIDENCE IN THE WAKE OF THE EARLIER COMPLEX OF RAIN/STORMS BASED
ON THE CU FIELD EXTENDING WELL BACK INTO NORTHWEST TEXAS. HIGH
RESOLUTION GUIDANCE CONTINUES TO SUGGEST SOME DEVELOPMENT THROUGH
LATE EVENING ACROSS THIS PART OF NORTH TEXAS SO WILL UP POPS A BIT
THROUGH THE LATE EVENING HOURS. WILL ALSO HAVE TO WATCH THE
CONVECTION ACROSS WEST TEXAS AS THIS SAME GUIDANCE INDICATES THE
POTENTIAL FOR IT TO MOVE INTO THE WESTERN COUNTIES. WILL WATCH
THIS OVER THE NEXT FEW HOURS AND ADJUST POPS OUT WEST IF IT
APPEARS THAT IT WILL MAKE IT IN.
DUNN
&&
.PREV DISCUSSION... /ISSUED 325 PM CDT WED JUN 13 2012/
MCV CONTINUES TO MOVE EAST ALONG THE RED RIVER VALLEY THIS
AFTERNOON. EXPECT THE REMAINING SHOWER ACTIVITY OVER THE NORTHEAST
CWA TO CONTINUE UNTIL ABOUT 6 PM...THEN IT SHOULD MOVE EAST OF
THE CWA.
WE FEEL THE GFS PRECIPITATION OUTPUT WAS OVERDONE FOR TONIGHT AND
THURSDAY WHEN COMPARED TO THE WRF...NAM...EC AND CANADIAN....THUS WE
RELIED ON THE THESE MODEL SOLUTIONS AND OTHER HIGH RESOLUTION WRF
REFLECTIVITY OUTPUT. SO WE WILL MAINTAIN ISOLATED CHANCES OVER THE
NORTHEAST CWA THIS EVENING...THEN A SLIGHT CHANCE OVER THE
NORTHEAST AND FAR EAST- CENTRAL COUNTIES LATE TONIGHT WHERE
NOCTURNAL DEVELOPMENT IS POSSIBLE IF THE MCV TURNS MORE SOUTHEAST
INTO EAST TEXAS PER SEVERAL MODEL SOLUTIONS. ALSO LATE
TONIGHT...THERE IS A SLIGHT CHANCE THAT ANOTHER DYING MCS OVER
WEST OKLAHOMA COULD PUSH SOME CONVECTION DOWN INTO THE WESTERN RED
RIVER VALLEY. WILL MAINTAIN SOME LOW CHANCE POPS ALONG THE RED
RIVER VALLEY COUNTIES AND NORTHEAST COUNTIES ON THURSDAY DUE TO
THE POTENTIAL FOR AN OUTFLOW BOUNDARY NEAR THE RED RIVER AND
LINGERING VORTICITY OVER EAST TEXAS.
FOR THE REST OF THE FORECAST PERIOD...THURSDAY NIGHT THROUGH NEXT
WEDNESDAY...A LATE SEASON CUT OFF UPPER LOW DEVELOPS OVER
SOUTHERN CALIFORNIA AND THEN RETROGRADES WESTWARD WHILE UPPER
RIDGING BUILDS OVER THE SOUTHERN PLAINS AND MERGES WITH A PACIFIC
RIDGE REPLACES THE RETROGRADING UPPER LOW. BY EARLY NEXT
WEEK...THE UPPER HIGH WILL SLIDE WESTWARD AND LEAVE NORTH TEXAS
UNDER WEAK LOW PRESSURE ALOFT THE REST OF NEXT WEEK. LONG RANGE
MODELS OF THE PAST SEVERAL RUNS ARE INDICATING A TROPICAL SYSTEM
DEVELOPING NEAR YUCATAN ON WEDNESDAY THAT MOVES NORTHWARD TOWARD
THE TEXAS OR LOUISIANA COAST BY NEXT WEEKEND.
TEMPERATURES WILL BE NEAR NORMAL THE NEXT FEW DAYS...THEN SLIGHTLY
WARMER NEXT WEEK. 75
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 73 92 74 92 73 / 20 5 5 5 5
WACO, TX 73 93 73 93 72 / 10 5 5 5 5
PARIS, TX 69 90 70 90 69 / 30 20 5 5 5
DENTON, TX 72 91 73 91 72 / 20 5 5 5 5
MCKINNEY, TX 71 91 72 91 71 / 30 5 5 5 5
DALLAS, TX 74 92 74 92 73 / 20 5 5 5 5
TERRELL, TX 71 91 73 92 71 / 20 5 5 5 5
CORSICANA, TX 72 92 73 92 72 / 10 5 5 5 5
TEMPLE, TX 74 93 73 93 71 / 10 5 5 5 5
MINERAL WELLS, TX 73 92 71 92 70 / 10 5 5 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 13, 1:33 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
233 PM CDT WED JUN 13 2012
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
233 PM CDT WED JUN 13 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT NORTH AND
EAST OF A GRAHAM...TO GREENVILLE...TO CANTON LINE. NO SEVERE
WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY ALONG THE
IMMEDIATE RED RIVER VALLEY INTO FAR EASTERN NORTH TEXAS. NO SEVERE
WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
05/
In the hours before
Special weather statement, Jun 13, 4:28 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
528 PM CDT WED JUN 13 2012
TXZ103-104-119-132300-
DALLAS TX-DENTON TX-COLLIN TX-
528 PM CDT WED JUN 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN COLLIN COUNTY
NORTHERN DALLAS COUNTY
SOUTHEASTERN DENTON COUNTY
AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF CARROLLTON...MOVING EAST AT
15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...ALLEN...
CARROLLTON...COPPELL...FAIRVIEW...FARMERS BRANCH...FRISCO...
GARLAND...HEBRON...HICKORY CREEK...LAKE DALLAS...LEWISVILLE...
LUCAS...MURPHY...PARKER...PLANO...RICHARDSON...ROWLETT...SACHSE...THE
COLONY AND LAKE LEWISVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3296 9652 3288 9652 3293 9703 3299 9704
3314 9703 3316 9657
TIME...MOT...LOC 2228Z 273DEG 8KT 3302 9687Event by event
44 hail, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.
Hail, Collin
- When
- June 13, 4:45 PM CST
- Where
- Collin County, 3.23 mi SSW of Shepton
- Measured
- 1.75 in hail
- Property damage
- $80,000
- Reported by
- Amateur Radio
- Coordinates
- 32.990, -96.829
Golf ball sized hail was reported at Trinity Mills and Dallas North Tollway.
Hail, Dallas
- When
- June 13, 4:52 PM CST
- Where
- Dallas County, 1.76 mi ENE of (Ads)addison Arpt Da
- Measured
- 2 in hail
- Property damage
- $75,000
- Reported by
- Public
- Coordinates
- 32.983, -96.804
Hen egg sized hail was reported near Preston Road and Campbell Road.
Hail, Dallas
- When
- June 13, 4:52 PM CST
- Where
- Dallas County, 2.66 mi SW of Renner
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.978, -96.768
Nickel sized hail was reported at N Coit Rd and Campbell Rd.
Hail, Collin
- When
- June 13, 4:52 PM CST
- Where
- Collin County, 1.56 mi S of Shepton
- Measured
- 2 in hail
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 33.008, -96.797
Hen egg sized hail was reported near Preston Road and Lloyd Dr in Far North Dallas.
Hail, Dallas
- When
- June 13, 5:08 PM CST
- Where
- Dallas County, 0.68 mi N of Bouchard
- Measured
- 1 in hail
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 32.910, -96.770
Quarter sized hail was reported at Highway 75 and Forest Lane.
Hail, Dallas
- When
- June 13, 5:12 PM CST
- Where
- Dallas County, 0.64 mi N of Bouchard
- Measured
- 1.5 in hail
- Property damage
- $120,000
- Reported by
- Amateur Radio
- Coordinates
- 32.909, -96.769
Ping pong ball sized hail was reported at Highway 75 and Forest Lane.
Hail, Dallas
- When
- June 13, 5:14 PM CST
- Where
- Dallas County, 1.47 mi N of Bouchard
- Measured
- 1 in hail
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 32.921, -96.769
Quarter sized hail was reported on Coit Road and Banner Dr.
Hail, Dallas
- When
- June 13, 5:15 PM CST
- Where
- Dallas County, 1.52 mi SSW of Richardson
- Measured
- 1 in hail
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 32.929, -96.728
Quarter sized hail was reported in extreme southwestern Richardson.
Hail, Dallas
- When
- June 13, 5:20 PM CST
- Where
- Dallas County, 0.03 mi WSW of Curtis
- Measured
- 2 in hail
- Property damage
- $90,000
- Reported by
- Amateur Radio
- Coordinates
- 32.880, -96.770
Hen egg sized hail was reported near Highway 75 and Walnut Hill Ln.
Hail, Dallas
- When
- June 13, 5:20 PM CST
- Where
- Dallas County, 2.28 mi E of Highland Park
- Measured
- 2.75 in hail
- Property damage
- $900 million
- Reported by
- Trained Spotter
- Coordinates
- 32.825, -96.731
Hail up to the size of baseballs caused considerable damage in the Lakewood area of Dallas. The roofs of many homes were damaged with the hail leaving holes in some of the roofs. House and vehicle windows were smashed out, and tree limbs and leaves were shredded off the trees. A greenhouse attached to a home on Mercedes Avenue was also destroyed. The tower at the Lakewood Theater was damaged and one side of the theater marquee was smashed. At the Lakewood Country Club, the hail damaged nearly the entire course leaving thousands of divots. The hail reportedly lasted for nearly 30 minutes.
Hail, Dallas
- When
- June 13, 5:22 PM CST
- Where
- Dallas County, 0.64 mi N of Bouchard
- Measured
- 2.5 in hail
- Property damage
- $900,000
- Reported by
- Amateur Radio
- Coordinates
- 32.909, -96.769
Tennis ball sized hail was reported near Highway 75 and Forest Lane.
Hail, Dallas
- When
- June 13, 5:23 PM CST
- Where
- Dallas County, 2 mi NE of University Park
- Measured
- 1.75 in hail
- Property damage
- $1.2 million
- Reported by
- Trained Spotter
- Coordinates
- 32.891, -96.746
Continuous golf ball sized hail was falling 2 miles northeast of University Park.
Hail, Dallas
- When
- June 13, 5:23 PM CST
- Where
- Dallas County, 0.24 mi WSW of University Park
- Measured
- 2.75 in hail
- Property damage
- $3.0 million
- Reported by
- Emergency Manager
- Coordinates
- 32.868, -96.774
Hail up to the size of baseballs caused damage at NorthPark Center. Skylights were broken at the mall. Many cars were also damaged by the hail.
Hail, Dallas
- When
- June 13, 5:23 PM CST
- Where
- Dallas County, 2.07 mi WNW of Reinhardt
- Measured
- 1.5 in hail
- Property damage
- $60,000
- Reported by
- Amateur Radio
- Coordinates
- 32.836, -96.710
Ping pong ball sized hail was reported east of White Rock Lake. The hail damaged six pieces of glass artwork at the Dallas Arboretum. The damage was described as minor but the pieces did have to be repaired.
Hail, Dallas
- When
- June 13, 5:24 PM CST
- Where
- Dallas County, 1.57 mi NW of Highland Park
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.834, -96.792
Quarter sized hail was reported in Highland Park.
Hail, Dallas
- When
- June 13, 5:35 PM CST
- Where
- Dallas County, 1.27 mi S of Highland Park to 0.89 mi SE of Highland Park
- Measured
- 1.5 in hail
- Property damage
- $200 million
- Reported by
- Newspaper
- Coordinates
- 32.802, -96.771
Hail caused significant roof damage in the historic Swiss Avenue neighborhood of Old East Dallas. The hail size was estimated based on surrounding hail reports. One home alone sustained approximately $100,000 in roof damage. Many of the historic homes were rumored to have the original tiling restored on the roofs.
Hail, Tarrant
- When
- June 13, 5:36 PM CST
- Where
- Tarrant County, 0.51 mi SSW of Grapevine
- Measured
- 1.25 in hail
- Property damage
- $80,000
- Reported by
- Amateur Radio
- Coordinates
- 32.923, -97.083
Half dollar sized hail was reported near Highway 114 and Highway 121 in Grapevine.
Hail, Dallas
- When
- June 13, 5:45 PM CST
- Where
- Dallas County, 2.08 mi NE of East Dallas
- Measured
- 1.75 in hail
- Property damage
- $100,000
- Reported by
- Amateur Radio
- Coordinates
- 32.793, -96.727
Golf ball sized hail was reported near Interstate 30 and Samuel Blvd.
Hail, Dallas
- When
- June 13, 5:45 PM CST
- Where
- Dallas County, 0.76 mi NW of East Dallas
- Measured
- 1.75 in hail
- Property damage
- $400,000
- Reported by
- Newspaper
- Coordinates
- 32.776, -96.761
Large hail stones damaged the iconic Midway sign at the State Fair of Dallas. Fifty-five of the long custom-made glass tubes in the sign were shattered and had to be replaced. Also, the star on top of the sign was broken. The damage was estimated around $400,000.
Hail, Dallas
- When
- June 13, 5:51 PM CST
- Where
- Dallas County, 2.02 mi NW of Sayene
- Measured
- 1.75 in hail
- Injuries
- 1 direct, 0 indirect
- Property damage
- $1.0 million
- Reported by
- Amateur Radio
- Coordinates
- 32.794, -96.700
Golf ball sized hail was reported at Jim Miller Road and Interstate 30. A woman was injured when the hail broke the sunroof of her car and hit her in the head.
Hail, Dallas
- When
- June 13, 5:58 PM CST to 6:02 PM CST
- Where
- Dallas County, 0.84 mi NE of Liggett
- Measured
- 2.75 in hail
- Property damage
- $2.0 million
- Reported by
- Public
- Coordinates
- 32.829, -97.010
Tennis ball to baseball sized hail lasted for about 5 minutes on Esters Rd in Irving.
Hail, Dallas
- When
- June 13, 5:58 PM CST
- Where
- Dallas County, 3.2 mi NNW of Sowers
- Measured
- 1.5 in hail
- Property damage
- $2.5 million
- Reported by
- Trained Spotter
- Coordinates
- 32.865, -96.992
Ping pong ball sized hail was reported at Walnut Hill Lane and Belt Line Road in Irving.
Hail, Dallas
- When
- June 13, 6:05 PM CST
- Where
- Dallas County, 1.09 mi WNW of Shady Grove
- Measured
- 1.5 in hail
- Property damage
- $1.0 million
- Reported by
- Trained Spotter
- Coordinates
- 32.804, -97.018
Ping pong ball sized hail was reported near Highway 161 and Shady Grove Rd in Grapevine.
Hail, Dallas
- When
- June 13, 6:05 PM CST
- Where
- Dallas County, 2.33 mi ENE of Peeler
- Measured
- 2.5 in hail
- Property damage
- $1.4 million
- Reported by
- Trained Spotter
- Coordinates
- 32.734, -96.714
Tennis ball sized hail was reported near Highway 175 and Lake June Road in Dallas.
Hail, Dallas
- When
- June 13, 6:07 PM CST
- Where
- Dallas County, 1.46 mi ESE of Sowers
- Measured
- 2 in hail
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 32.813, -96.956
Hen egg sized hail fell at the Irving EOC building.
Hail, Dallas
- When
- June 13, 6:16 PM CST
- Where
- Dallas County, 2.4 mi SSE of Sowers
- Measured
- 2.5 in hail
- Property damage
- $1.0 million
- Reported by
- Amateur Radio
- Coordinates
- 32.790, -96.960
Tennis ball sized hail fell in South Irving.
Hail, Dallas
- When
- June 13, 6:20 PM CST
- Where
- Dallas County, 1.09 mi WNW of Grand Prairie
- Measured
- 1.75 in hail
- Property damage
- $600,000
- Reported by
- Amateur Radio
- Coordinates
- 32.759, -96.996
Golf ball sized hail fell at Interstate 30 and Belt Line Rd in Grand Prairie.
Hail, Dallas
- When
- June 13, 6:20 PM CST
- Where
- Dallas County, Grand Prairie
- Measured
- 3 in hail
- Property damage
- $120,000
- Reported by
- Amateur Radio
- Coordinates
- 32.750, -96.980
Hail the size of oranges was reported in Grand Prairie.
Hail, Dallas
- When
- June 13, 6:40 PM CST
- Where
- Dallas County, 1.76 mi NE of Grand Prairie Arpt
- Measured
- 2.75 in hail
- Property damage
- $500,000
- Reported by
- Storm Chaser
- Coordinates
- 32.721, -97.032
Baseball sized hail was reported at the Lockheed Martin Fire Control Facility on Marshall Drive.
Hail, Dallas
- When
- June 13, 6:40 PM CST to 6:47 PM CST
- Where
- Dallas County, 1.72 mi N of Florence Hill
- Measured
- 3 in hail
- Property damage
- $800,000
- Reported by
- Trained Spotter
- Coordinates
- 32.695, -96.998
Hail up to the size of oranges was reported on Edelweiss Drive in Grand Prairie.
Hail, Dallas
- When
- June 13, 6:47 PM CST
- Where
- Dallas County, 1.94 mi SW of Lakeland Hgts
- Measured
- 3 in hail
- Property damage
- $800,000
- Reported by
- Broadcast Media
- Coordinates
- 32.699, -96.992
Hail the size of oranges was reported at Belt Line Rd and Warrior Rd in Grand Prairie.
Hail, Dallas
- When
- June 13, 6:47 PM CST
- Where
- Dallas County, Grand Prairie
- Measured
- 1.75 in hail
- Property damage
- $300,000
- Reported by
- Trained Spotter
- Coordinates
- 32.750, -96.980
Golf ball sized hail was reported in Grand Prairie.
Hail, Dallas
- When
- June 13, 6:48 PM CST
- Where
- Dallas County, 1.02 mi WNW of Florence Hill
- Measured
- 2.75 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 32.676, -97.016
Baseball sized hail was reported near Interstate 20 and Robinson Rd in Grand Prairie. Car windshields were broken by the hail.
Thunderstorm Wind, Fannin
- When
- June 13, 6:50 PM CST to 7:30 PM CST
- Where
- Fannin County, 1.91 mi NNW of Randolph to 4.09 mi S of Bailey
- Measured
- 83 kt (96 mph) estimated gust
- Injuries
- 3 direct, 0 indirect
- Property damage
- $600,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.506, -96.260
Damaging downburst winds between 70 to 95 mph caused damage along a line from approximately 1.5 miles north of Randolph to 2 miles east-southeast of Leonard. Many trees were snapped or uprooted along the path and several barns and outbuildings either lost much of their roofs or were overturned. Four manufactured homes were rolled over along the path of destructive winds, and a few more homes sustained damage to the roofs and/or siding. The homes that rolled over were located near FM 1553 and CR 4709 north of Leonard, near CR 4860 and 4855 east of Leonard, and two homes rolled over on CR 4851 east of Leonard. A total of three people were injured from the rolling homes. In addition, the roofs of several buildings in Randolph were partially torn off.
Hail, Dallas
- When
- June 13, 6:53 PM CST
- Where
- Dallas County, 1.78 mi S of Florence Hill
- Measured
- 1.75 in hail
- Property damage
- $1.2 million
- Reported by
- Trained Spotter
- Coordinates
- 32.645, -96.995
Golf ball sized hail was reported at Joe Pool Lake. The hail dented cars and broke car windshields across the city of Cedar Hill.
Tornado, Fannin
- When
- June 13, 6:55 PM CST to 6:56 PM CST
- Where
- Fannin County, 1.69 mi N of Randolph to 1.55 mi N of Randolph
- Rating
- EF0
- Path length
- 0.16 mi
- Path width
- 75 yd
- Property damage
- $50,000
- Crop damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.505, -96.250
A brief EF-0 tornado occurred approximately one mile north of Randolph near the intersection of CR 4145 and CR 4160. The tornado caused minor damage to at least one home, large trees, barns, and crops. The maximum winds in the tornado were estimated to be 85 mph.
Hail, Dallas
- When
- June 13, 7:01 PM CST
- Where
- Dallas County, Duncanville
- Measured
- 2 in hail
- Property damage
- $1.2 million
- Reported by
- Amateur Radio
- Coordinates
- 32.650, -96.900
Hen egg sized hail was reported in Duncanville.
Hail, Collin
- When
- June 13, 7:03 PM CST
- Where
- Collin County, 2.41 mi E of McKinney
- Measured
- 1 in hail
- Property damage
- $60,000
- Reported by
- Amateur Radio
- Coordinates
- 33.199, -96.578
Quarter sized hail was reported at Highway 380 and New Hope Road in New Hope.
Hail, Fannin
- When
- June 13, 7:19 PM CST
- Where
- Fannin County, Leonard
- Measured
- 4.25 in hail
- Property damage
- $1.0 million
- Reported by
- Amateur Radio
- Coordinates
- 33.380, -96.250
Softball sized hail fell in Leonard. Trees and shrubs were heavily damaged from the large hail.
Hail, Collin
- When
- June 13, 7:34 PM CST
- Where
- Collin County, Parker
- Measured
- 3.25 in hail
- Property damage
- $800,000
- Reported by
- Amateur Radio
- Coordinates
- 33.050, -96.620
Hail stones ranging from 2 to 3.25 were reported in Parker.
Hail, Ellis
- When
- June 13, 7:38 PM CST
- Where
- Ellis County, Midlothian
- Measured
- 1.25 in hail
- Property damage
- $100,000
- Reported by
- Amateur Radio
- Coordinates
- 32.480, -96.980
Slightly larger than quarter sized hail was reported in Midlothian.
Hail, Ellis
- When
- June 13, 7:38 PM CST
- Where
- Ellis County, 1.33 mi NW of Midlothian
- Measured
- 2.75 in hail
- Property damage
- $300,000
- Reported by
- Amateur Radio
- Coordinates
- 32.495, -96.994
Baseball sized hail was reported at Highway 67 and 9th Street on the north side of Midlothian.
Hail, Ellis
- When
- June 13, 7:42 PM CST
- Where
- Ellis County, Midlothian
- Measured
- 1.5 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.480, -96.980
Ping pong ball sized hail was reported in Midlothian.
Hail, Ellis
- When
- June 13, 7:42 PM CST
- Where
- Ellis County, 1.22 mi ESE of Midlothian
- Measured
- 1.75 in hail
- Property damage
- $160,000
- Reported by
- Amateur Radio
- Coordinates
- 32.472, -96.961
Golf ball sized hail was reported on Highway 287, 3 miles east of Highway 67 near Midlothian.
Hail, Hunt
- When
- June 13, 7:52 PM CST
- Where
- Hunt County, Celeste
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 33.280, -96.200
Dime to golf ball sized hail was reported in Celeste.
Hail, Ellis
- When
- June 13, 7:57 PM CST
- Where
- Ellis County, 2.43 mi NW of Lone Elm
- Measured
- 1.5 in hail
- Property damage
- $300,000
- Reported by
- Amateur Radio
- Coordinates
- 32.448, -96.945
Ping pong ball sized hail was reported 3 miles south of Midlothian.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Nebraska, June 13, 2012$4.2 million · 1.75 in hail · 4 events
- Lightning Strikes in Florida, June 13, 20122 injured · $200,000 · 2 events
- Hail in Texas, June 13, 2012$122,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in South Carolina, June 13, 2012$38,000 · 1 in hail · 8 events
- Hail in South Dakota, June 13, 2012$20,000 · 3 in hail · 11 events
- Hail and Damaging Winds in North Dakota, June 13, 2012$12,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Florida, June 13, 2012$21,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in South Carolina, June 13, 2012$18,000 · 1 in hail · 6 events
- Damaging Wind in South Carolina, June 13, 2012$22,000 · 54 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, June 13, 20121.75 in hail · 10 events
- Hail in South Dakota, June 13, 20121 in hail · 6 events
- Hail and Damaging Wind in Georgia, June 13, 2012$7,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386412, 386414, 386423, 396192, 386416, 386426, 386420, 386427, 386446, 386504, 386445, 386430, 386433, 386494, 386440, 392871, 386447, 386493, 387216, 386495, 386498, 386500, 386496, 386499, 386501, 386503, 386502, 386505, 386506, 396194, 386507, 386509, 386513, 392899, 386514, 392889, 386531, 386525, 386539, 386873, and more.